# SDR EVGR2024040900001

- Difficulty date: January 8, 2024
- Submitted: April 9, 2024
- Operation: General aviation
- Filed by: Jaars Inc, repair station EVGR735D
- Aircraft: N67JA
- Make and model: Cessna U206G
- Engine: Cont IO550N
- Engine time: 573 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Ring
- Condition: Stuck
- Location: Engine Cylinder
- Part time: 573 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: O, K

## Discrepancy

BETWEEN 24 & 49 HRS OIL CONSUMPTION WAS 8.7 HRS/QT. OIL CONSUMPTION WAS LOWEST AT 10 HRS PER QUART AT 240 HRS AND THEN INCREASED. AT 370 HRS IT WAS 6 HRS/QT. AT 513 HOURS WAS 4.4 HRS/QT. AT 567 HRS (100HR INSP) IT WAS 2.1 HRS/QT OVER 50 HOURS BUT WAS INCREASING.  SINCE THE 100 HR INSPECTION (4.6HRS) CONSUMPTION INCREASE TO 0.9 HRS/QT (AT THE LIMIT WHEN YOU CALCULATE 62% POWER USING THE FORMULA IN CONTINENTAL M-16 MANUAL). BOROCOPE INSPECTED EACH CYLINDER. ALL CYLINDERS BORE HONING MARKS STILL VISIBLE. ALL THE VALVES LOOKED FINE. CYLINDERS WET FROM OIL. REMOVED ALL 6 CYLINDERS.  CYLS 1, 3, 5 - OIL CONTROL RING AND #2 COMPRESSION RING STUCK SOLIDLY ON PISTON BY COKED OIL. CYL #5 BEING THE WORST.
  - 7 OUT OF THE 12 OIL CONTROL RING HOLES IN THE PISTONS PLUGGED SOLIDLY WITH COKED OIL. PLUGGED HOLES APPEARED TO EMANATE FROM THE INSIDE OF THE PISTON OUTWARD.  - #1 COMPRESSION RINGS COKED, NOT STUCK, HAD LIGHT TO MODERATE COKING. 
  - #4 SCRAPER RING – ALL CYLINDERS WAS FOUND FREE AND CLEAN.  CYLS 2, 4:  CLEANEST OF ALL 6, BUT SHOWING SIGNS OF POTENTIAL COKING.  CYL 6:  #2 COMPRESSION RING AND OIL CONTROL RING, HAVING MODERATE COKING / CARBON BUILD UP.  REPLACED ALL EXHAUST VALVES DUE TO STEM WEAR JUST PAST SERVICE LIMITS. CLEANED UP PISTONS AND CYLINDERS, HONED CYLINDERS, LAPPED VALVES. REINSTALLED ENGINE CYLINDERS. GROUND RUN LEAK CHECK AND DID 3 BREAK-IN FLIGHTS TOTALING 5.1 HRS AND CONSUMED 1.2 QTS OIL.
